MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that spinal needle was leaking.It was also reported that the lidocaine and chlraprep swabstick were missing.Verbatim: srg-lumbar puncture tray adult 20g x 3.5 dp.The spinal needle in adult lumbar puncture tray was defective and didn't break but was leaking between the plastic hub and the needle shaft during a lumbar puncture for a baclofen trial where a medication needed to be administered via the spinal needle intrathecally.Therefore, provider needed to remove that spinal needle and insert a second spinal needle (not in kit) to assure administration of the full dose of medication.So, patient ended up needing 2 lumbar punctures due to defective spinal needle in kit.
 
Additional Manufacturer Narrative
Pr 4366653 follow-up emdr for device evaluation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001437658 was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13536405
Report Number1625685-2022-00031
Device Sequence Number19849538
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001437658
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown